I recently had a UTI and was given a prescript
ion of Bactrim. I had never taken it before. All was fine for a couple of days, then, overnight I woke up to extremely tight muscles, cramping in my legs and feet, and a feeling that "a million" tiny nerves on them were in strong spasm. Really horrible.
It was so incredibly touchy that I couldn't even lie in bed--that slight pressure on my legs sent them into orbit! So, I got up to go sit on the couch. I couldn't do that, either! My feet were also affected and were very tight and stiff. I had a very strong pulling on the front of one leg, and a muscle cramp in the back of my other leg. Going to the bathroom was not easy, either.
I really couldn't bend without major pulling and pain.
Okay--I thought maybe I just had a bad fibro night, and took my neuro condition into consideration. I was okay walking around the next day, though I was tired and a little more stiff than usual. That night, the same thing happened--muscles as tight as drums, nerves going crazy and spasming, muscle cramps, and I found I was even clenching my teeth, evidently, as I slept. We are talking tight, tight muscles!
So, I checked for side effects of Bactrim and yes, restless legs and cramping were quite common. Of course, having the fibro/neuro stuff going on, it was even worse.
At least this happened at the end of taking this antibiotic. But I'll sure never take it again. I also read recently on People's Pharmacy that Cipro and Levaquin can sometimes cause damaged heart valves! Eek--who knew?
I just wonder if there is a "safe" antibiotic to take, especially considering how our fibro muscles misbehave most of the time. I hope I won't need one for a long while, but it's not too early to research.
Pray, hope, and don't worry." St. Padre Pio
"Happiness is not a destination; it's a method of travel." St. John of the Cross
"The real things haven't changed. It is still best to be honest and truthful, to make the most of what we have, to be happy with simple pleasures and have courage when things go wrong." Laura Ingalls Wilder